MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus facility for evaluation and the customer¿s allegation was confirmed.In addition, evaluation found the following: there was fluid in the objective lens; the image was cloudy, due to the fluid in the lens, the mask was deformed; and there were multiple dents on the insertion tube.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported that the bronchofibervideoscope image was black.The issue occurred during a preparation for use of a therapeutic and diagnostic procedure.The intended procedure was completed using a similar device.There was a 5 minute while new scope was obtained.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the event occurred due to fluid invasion inside the objective lens causing electrical components to fail.It is likely that that moisture entered the venting connector of water-resistant cap, or distal end glue absorbed moisture.It is also possible that moisture entered the device by attaching/ detaching venting connector/leakage tester tube while water droplets adhered to outer surface of the connector/ inside the tube and its connection, or when they were immersed for a longer time than necessary.The event can be prevented by following the instructions for use (ifu) which state: "ifu (reprocessing manual) states about caution during leakage test as follows: ·never immerse the water-resistant cap unless it is attached to the endoscope.Water remaining inside the water-resistant cap can be transferred to and damage the electrical connector.·always use a dry water-resistant cap.Any water remaining on the water-resistant cap may cause damage to the endoscope, maintenance unit or light source.Ifu (reprocessing manual) states about caution regarding long-term immersion as follows: presoak for excessive bleeding and/or delayed reprocessing: caution follow the steps below only in case of excessive bleeding and/or delayed reprocessing; unnecessary immersion should be avoided.Consecutive extended immersion may damage the endoscope." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18587589
Report Number9610595-2024-01701
Device Sequence Number7021595
Product Code EOQ
UDI-Device Identifier04953170340116
UDI-Public04953170340116
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP160F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown